Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:41 PM CDT for Marion County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 8:41 PM CDT (01:41 UTC)
- Expired
- Sep 13, 2005, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 140143
SVRLSX
MOC127-140230-
/O.NEW.KLSX.SV.W.0241.050914T0141Z-050914T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST MISSOURI
* UNTIL 930 PM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WARREN...OR ABOUT 8
MILES NORTHEAST OF MONROE CITY...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED EARLIER IN EMDEN
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
3985 9145 3980 9138 3971 9137 3969 9186
3989 9186 3995 9172
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 140216
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT TUE SEP 13 2005
MOC127-140230-
/O.CON.KLSX.SV.W.0241.000000T0000Z-050914T0230Z/
MARION MO-
916 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
MARION COUNTY...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER PALMYRA...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
3985 9145 3980 9138 3971 9137 3969 9186
3989 9186 3995 9172
$$
CARNEY000
WWUS53 KLSX 140231
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT TUE SEP 13 2005
MOC127-140241-
/O.EXP.KLSX.SV.W.0241.000000T0000Z-050914T0230Z/
MARION MO-
931 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
3985 9145 3980 9138 3971 9137 3969 9186
3989 9186 3995 9172
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 13, 3:35 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 13 2005 .DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF THEM ALREADY REACHING SUPERCELL STATUS. LOOK FOR ACTIVITY TO CONTINUE TO INCREASE THROUGH THE EVENING. TSTM WATCH 783 IN EFFECT UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON. IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT. ETA HAS REALLY BIT THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT ANY FURTHER NORTH. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 PM CDT TUE SEP 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 725 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI... CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 13, 5:45 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG CUBA 38.06N 91.40W
09/13/2005 CRAWFORD MO TRAINED SPOTTER
SMALL TO MEDIUM TREES AND LARGE LIMBS DOWN IN THE TOWN OF
CUBA
&&
TRUETTLocal storm report, Sep 13, 6:02 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG CUBA 38.06N 91.40W
09/13/2005 CRAWFORD MO TRAINED SPOTTER
POWER LINES DOWN IN THE TOWN OF CUBA
&&
TRUETTLocal storm report, Sep 13, 7:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG IRONTON 37.60N 90.64W
09/13/2005 IRON MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN IRONTON
&&
TRUETTLocal storm report, Sep 13, 8:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG BISMARCK 37.77N 90.62W
09/13/2005 ST. FRANCOIS MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
TRUETTLocal storm report, Sep 13, 8:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG IRON MOUNTAIN 37.70N 90.64W
09/13/2005 ST. FRANCOIS MO TRAINED SPOTTER
TREES AND LARGE TREE LIMBS DOWN.
&&
TRUETTLocal storm report, Sep 13, 8:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W LA GRANGE 40.12N 92.01W
09/13/2005 1.00 INCH KNOX MO TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 54 min |
| Sep 13, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 50 min |
| Sep 13, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 23 min |
| Sep 13, 8:51 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 39 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 45 min |
| Sep 13, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 52 min |
| Sep 13, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 45 min |
| Sep 13, 10:48 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.